Jump to content

Search the Community

Showing results for tags 'parent'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships
  • The commons
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Found 7 results

  1. Hi - My 10 yo daughter had acute stomach pain for several months (4/13 start). The GI put her on 25mg Elavil daily (7/29). She took it for 2+ months, but ultimately, it was surgery (9/23) that relieved the pain - they found and clipped an adhesion that was pinning her colon to her abdomen, and removed a normal looking appendix. The doctors won't speculate on which or what caused the pain to start or stop, however. She stopped Elavil 5 days before surgery (9/17) and had a very hard weekend, I didn't realize there would be a withdrawal effect, but her heart was racing (initial EKG was bradycardic and by the end, she was at the very high end of normal) and we were a bit panicked about the drug, and knew surgery was a few days away. As noted, surgery was successful, and she spent a couple easy weeks healing from the laparoscopy. All was great until 10/17: four weeks after stopping Elavil she got some acid and nausea. It is now 12/6 and she has constant heartburn and reflux. She has trouble sleeping, she's nauseous when hungry, refluxing after she eats. GI wants to... try another SSRI! Is it possible she is suffering form something related to the Elavil? Has anyone seen something like this? Many thanks!
  2. I am here for my son. I told him to tell the doctor 10% But the doctor did not. He is going to go from 5 to 2.5. The dr went from 7.5 to 5 But only kept that for 2weeks. I am very concerned. My son is very passive and wants to get off this drug. He started Dec 2015. Should he be more asertive with the doctor?
  3. Please see my signature. My son has missed most of grade 9 due to extreme anxiety and ADHD. He is also getting cognitive behavioral therapy as he feels uncomfortable now even in public setting with the sense that people are out to hurt him at any time. Our goal is to lessen his anxiety to get him back to school. SSRI's haven't helped nor have stimulants for ADHD. Dr. now wants to try "short-term" up to three months of clonazepam to treat his anxiety to allow him to function and attend school and then to very slowly taper him off. The other thought is that this would allow him to taper off zoloft and try another SSRI (but I don't understand how colazepam would treat his withdrawal symptoms of depression and I've come to the conclusion that SSRIs probably are not the solution for him). However, one option is to stay on the 50 mg of zoloft and hope that the clonazepam will get him over the hump of getting back to school. Due to the addictive properties of benzodiazepines, I am very reluctant but at the same time am running out of ideas and seem stuck between a rock and a hard place. Any helpful advise would be extremely appreciated. Thanks.
  4. I would appreciate assistance on tapering. My daughter is taking Zoloft 200 mg, Topiramate 25 mg (mood stabilizer), and Trazadone 50 mg (sleep aid). I have done extensive research trying to find which medication to start the tapering 10% method first, second and then third. I've not discovered any information on which one to start with and the sequence order. Would I start with the Zoloft first, the Topiramate second, and then Trazadone last? Or should I have her start with Topiramate first? What are your thoughts of tapering the Zoloft to 100 mg and then starting the Topiramate taper? Thank you in advance for your assistance.
  5. Hi, I have come on this forum to find help for my son. He was on Quetiapine for about 3 years for panic attacks and depression. He came off his last dose of 25mg in October after a gradual withdrawal. His anxiety level went sky high and he was very week and couldnt concentrate. He developed breathing ocd amongs other things and now worst of all he has depersonalisation. He is frightened of everything, including the planet, the sky and himself. His doctor initially says it is nothing to do with the tablets as withdrawal only lasts 3 weeks. All he can offer is more drugs and councelling, which he is now on the waiting list for, although he has been told that she cant help peolple in crisis. We have tried private councelling but that is not very good around here. On the DARE Facebook group they said he probably came off his drugs too quick. We have pthim on lots of vitamins and minerals, but nothing seems to really help. Any advice would be appreciated.
  6. Hi, I'm writing as the mother of a 21 year old son who was medicated throughout his childhood (age 6-18) for what his doctor described as the most severe case of OCD he had ever seen in a child that age. His life has always been difficult; before he was put on medication, his OCD was so severe he could barely leave the house, eat a meal, or even get dressed without major compulsions taking over. It was heartbreaking to watch, and I have to admit the medication did successfully manage his compulsions for many years. Unfortunately, he really started to degenerate by the age of 17, and the meltdowns he dealt with all his life became more frequent and more severe. The doctor told us the meltdowns were a symptom of OCD, and began to experiment with atypical antipsychotics. We finally took him to an intensive adolescent OCD clinic at the Mayo Clinic in Rochester, where they put him on Geodon. It nearly killed him. Now he has been off of all medications for over 2 1/2 years, but of course we knew nothing and he was tapered off everything way too fast. He has been in withdrawal from one medication or another for over 3 years, and is quite disabled. His worst symptoms are inability to concentrate, depression, emotional numbness, sensory hypersensitivity, facial parasthesia, inability to deal with daily stressors, craffing (crying and laughing at the same time) and PGAD. The good news is that he no longer experiences OCD. About 3 years ago (before coming of Prozac), we eliminated gluten, dairy and corn from his diet, and within 10 days he started to sleep through the night for the first time in his life, have daily bowel movements, and a variety of tics he'd had for years vanished. He continued to have meltdowns and panic attacks until this last September when we went on the Specific Carbohydrate Diet. Now he's had only 2 small panic attacks in the past 8 months While my son really does not want to focus his own attention on his situation by reading posts on this website, I've been lurking here for quite a while now and have found a lot of guidance and support. I realize that we made many mistakes along the way, and I'm doing the best I can to not live in constant guilt. I would love to hear from others who have been medicated through childhood and were able to recover. I really need some hope.
  7. Jellycat

    Hi all! Thank you for this site, it has been a wealth of information already! I am a mom to three teens, all suffering from depression and/or anxiety disorders as I do myself. What prompted me to seek out help is my heartbreak over my 17 year old son's difficulty sleeping. He falls asleep at night about an hour after he takes his clonidine dose of .2mg. No matter what time he goes to sleep, he can only stay asleep for 1 1/2 to 2 hours. If he goes to sleep at 11 pm then he is up for the night by 1 am. In the past week there have been a few days where he was then up until 10 or 11 pm the next night, so up for about 21 hours. We would then think that he surely will be able to sleep through the night after being up all day but it doesn't happen. Other days he will take a nap, he feels that he can sometimes sleep better if it is between 8 am and 1 pm. We had his cortisol level checked and it is normal. I started researching all the medications he has stopped in the last few months to see if there could be a connection. He has many medical problems including Hyperadrenergic Postural Orthostatic Tachycardia Syndrome. This disorder is often treated with SSRIs and SSNRIs. Before being diagnosed with POTS in 2014 all of his symptoms were blamed on severe anxiety so he has been on medication of one type or another since he was 8 years old. Most recently he has gained a lot of weight, not helping the anxiety and possibly causing some depression. He talked to his doctor about this and how upset he was about it so they made a plan to wean him off all medications that could be contributing to the weight gain. My son understood that this meant that his symptoms were all most likely going to get worse but he was starting to get depressed about the weight. We had already looked into the possibility that the weight was being caused by an endocrine disorder. Since it wasn't, it really looked like meds could be the culprit. He weaned off as stated in my signature. As I was looking at my notes to complete the signature, I realized that he was actually starting to have problems with sleep when he first decreased the Effexor XR from 75 mg to 37.5 mg. From reading information on this forum, it looks like he weaned off it too fast and it might be a good idea to reinstate it. What I need to know is since he has been off it totally since 7/23/16, is this a good idea? Should he just try to wait out the insomnia? If I should reinstate, at what dose? The good news is he has been able to lose about 10 pounds over the last month but at a pretty high cost.
×

Important Information

By using this site, you agree to our Terms of Use.